Alert archive / Florida / Special Marine Warnings in 2016

Special Marine Warning 101, NWS Key West, FL

June 8, 2016

NWS Key West, FL issued this special marine warning at Jun 8, 2016, 12:34 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2016, 12:34 AM EDT (04:34 UTC)
Expired
Jun 8, 2016, 1:30 AM EDT
In force
56 min
Issued by
NWS Key West, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 7, 10:52 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 7, 10:52 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1052 PM EDT TUE JUN 7 2016

.DISCUSSION...
Changes to Forecast -- The Small Craft Advisory was cancelled for
all zones.  Minor adjustments were made to wind, wave heights,
weather, sky cover, and qpf.

Current Situation and Analysis -- the Florida Keys and adjacent
coastal waters are within a larger area of deep, moist, unstable,
confluent southwesterly flow.  Data from the Key West evening
radiosonde balloon indicated a very moist, moderately unstable, and
weakly sheared atmosphere with little or no convective inhibition.
Not surprisingly, numerous showers and a few thunderstorms have
been developing across the area this evening.  Cell movement
definitely has slowed since this afternoon.  Currently, skies are
cloudy across the Florida Keys, with air temperatures near 80F,
and dewpoint temperatures in the mid 70s.

.SHORT TERM...
Forecasts have been adjusted, but overall shower/storm coverage
and rain chances have been kept at numerous/70 percent overnight,
given radar trends and latest observations/guidance.
&&

.MARINE...
Small craft should exercise caution all zones until winds and seas
subside.  An Atlantic ridge of high pressure will move northward
from the western Caribbean Sea to the Florida peninsula overnight
through Friday.  The ridge then will weaken Saturday and Sunday.
&&

.AVIATION...
Overnight, on balance, expect VFR CIGS at both the EYW AND MTH
island terminals, with bases aoa FL030-050 & FL080-100, but do
expect occasional mvfr cigs in showers with bases AOA FL015-020.
Isolated wind gusts around 30 knots still possible in a heavier
Otherwise expect crosswinds from 200-220 degrees averaging 9-13
knots with with gusts between 18 and 25 knots.
&&

.KEY Watches/Warnings/Advisories...
FL...None.
GM...None.
&&

PUBLIC/MARINE.........Kasper
AVIATION/NOWCASTS.....Futterman
DATA COLLECTION.......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at...
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 7, 6:04 AM EDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
604 AM EDT TUE JUN 7 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-081000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
604 AM EDT TUE JUN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS TODAY
DUE TO SUSTAINED SOUTH SOUTHWEST SURFACE WINDS NEAR 20 KNOTS. WINDS
WILL GRADUALLY DECREASE TODAY AND TONIGHT...AND THE ADVISORY MAY BE
LOWERED LATER TODAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA
KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE
ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS ARE WIND GUSTS NEAR
40 MPH AND CLOUD TO SURFACE LIGHTING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA
KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE
ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO
SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:52 AM EDTSpecial Weather StatementKEY53 min
Jun 8, 1:27 AM EDTSpecial Marine WarningKEY48 min

Nearby

Special Marine Warnings in Florida, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.